Hypotonic-hyporesponsive episode after antimeningococcal B vaccine, 4CMenB
Reference of this article.:
Galé Ansó I, Royo Pérez ND, Cemeli Cano M, Sáez de Adana Pérez ME, Pérez Delgado R. Episodio de hipotonía-hiporrespuesta tras administracion de la vacuna antimeningococo B 4CMenB. Rev Pediatr Aten Primaria. 2020;22: 283-6.
Published in Internet: 14/09/2020
Hypotonic-hyporesponsive episode (HHE) is a very unusual type of adverse effect following immunization. HHE has been observed more frequently following whole-cell pertussis vaccines. HHE is characterized by sudden onset of reduced muscle tone, hyporesponsiveness and change of skin colour (paleness or cyanosis) in the first 48 hours after the administration of a vaccine in children. It has been shown that episodes can last between 6 and 30 minutes. The pathogenesis is unknown. Although it has been classified within the severe adverse reactions, long-term effects have not been shown and it does not contraindicate the administration of a new dose of the vaccine, as well as for the vaccination schedule of the child. Introducing the case of a 5-month-old breastfeeding infant who presented a HHE 3 hours after the administration of a second dose of the antimeningococcal B vaccine, 4CMenB (Bexsero).
Keywords: Meningococcal serogroup B vaccine. Immunization. Hypotonic-hyporesponsive episode. Adverse effects.
This article has no comments yet.